0
TECHNICAL PAPERS

Lyapunov Exponents and Stochastic Stability of Quasi-Integrable-Hamiltonian Systems

[+] Author and Article Information
W. Q. Zhu, Z. L. Huang

Department of Mechanics, Zhejiang University, Hangzhou 310027, P.R. China

J. Appl. Mech 66(1), 211-217 (Mar 01, 1999) (7 pages) doi:10.1115/1.2789148 History: Received August 04, 1997; Revised July 08, 1998; Online October 25, 2007

Abstract

The averaged equations of integrable and nonresonant Hamiltonian systems of multi-degree-of-freedom subject to light damping and real noise excitations of small intensities are first derived. Then, the expression for the largest Lyapunov exponent of the square root of the Hamiltonian is formulated by generalizing the well-known procedure due to Khasminskii to the averaged equations, from which the stochastic stability and bifurcation phenomena of the original systems can be determined approximately. Linear and nonlinear stochastic systems of two degrees-of-freedom are investigated to illustrate the application of the proposed combination approach of the stochastic averaging method for quasi-integrable Hamiltonian systems and Khasminskii’s procedure.

Copyright © 1999 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In